MAUDE Adverse Event Report: SPINEEX, INC. SAGITTAE; NAKED-DRIVER

SPINEEX, INC. SAGITTAE; NAKED-DRIVER
Model Number 502-030-14
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This specific revision of this driver instrument is not intended to be used without a special spineex provided handle with a maximum torque limit of 2.25 n*m.The instrument was used without the correct 2.25 n*m torque limiting handle provided by spineex by the choice of the surgeon operating.Note: the reason for a two week delay in submission of this 30-day report from the day of the event ((b)(6) 2019) is due to technical difficulties in setting up a new webtrader account for spineex with the emdr team.The report was ready for submission as of 25-apr-2019 (30 calendar days from the reportable event).The cdrh emdr team was made aware of this delay due to technical difficulties surrounding setting up an esg webtrader account, and instructed this statement to be placed within this section of the report for reference.[(b)(4)].
 
Event or Problem Description
A spineex driver instrument malfunctioned during surgery when used improperly without the required spineex 2.25 n*m torque limiting handle.During step 7 of the sagittae surgical technique, dr.(b)(6) was using the spineex sagittae naked-driver to expand the anterior and posterior sides of the sagittae implant independently of one another.He was using the spineex 2.25 n*m torque limiting handle to do so.When he was unable to get all the desired torque, he was then looking for other methods to expand the posterior side of the implant, he asked for a non-torque limiting t-handle not provided by spineex to connect to the spineex sagittae naked-driver in hopes of obtaining more torque.Spineex representatives reminded dr.(b)(6) that the sagittae naked-driver was not intended to be used without the spineex provided 2.25 n*m torque limiting handle.Dr.(b)(6) understood this and still requested for the non-spineex provided non-torque limiting t-handle.Upon connecting the non-torque limiting t-handle to the sagittae naked driver, he proceeded to apply a torque in the wrong direction (counterclockwise) to the posterior side of the implant.(b)(6) instructed him he was applying the torque in the incorrect direction.He then reversed the direction of the torque to the correct direction (clockwise) and then sheared the torx t10 tip of the sagittae naked driver off in the implant that was already inserted into the patient.The tip remained attached to the implant.Dr.(b)(6) then used a pituitary rongeur to retrieve the tip from the implant and did so immediately without any harm to the patient.

Brand Name
SAGITTAE
Common Device Name
NAKED-DRIVER
Manufacturer (Section D)
SPINEEX, INC.
4046 clipper court
fremont CA 94538
MDR Report Key8596566
Report Number3013758617-2019-00001
Device Sequence Number2192954
Product Code MAX
UDI-Device Identifier00819837020507
UDI-Public00819837020507
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number502-030-14
Device Catalogue Number502-030-14
Device Lot Number181129H1FG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR